Alert archive / Colorado / Freeze Warnings in 2013

Freeze Warning 9, NWS Pueblo, CO

October 5, 201312 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 5, 2013, 9:33 AM MDT for 12 counties in Colorado. It took effect at Oct 6, 2013, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2013, 9:33 AM MDT (15:33 UTC)
In effect from
Oct 6, 2013, 2:00 AM MDT
Expired
Oct 6, 2013, 7:46 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS75 KPUB 051533
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
933 AM MDT SAT OCT 5 2013

COZ083-086>089-093>099-052145-
/O.NEW.KPUB.FZ.W.0009.131006T0800Z-131006T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
933 AM MDT SAT OCT 5 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

* LOCATIONS...EASTERN FREMONT COUNTY...PUEBLO COUNTY BELOW 6300
  FT...HUERFANO COUNTY BELOW 7500 FT...LAS ANIMAS COUNTY BELOW
  7500 FEET...CROWLEY COUNTY...OTERO COUNTY...KIOWA
  COUNTY...PROWERS COUNTY...BENT COUNTY...AND BACA COUNTY. THIS
  INCLUDES CANON CITY...PENROSE...PUEBLO...WALSENBURG...
  TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM...
  EADS...LAMAR...LAS ANIMAS...SPRINGFIELD AND ROCKY FORD.

* LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 28
  AND 34 DEGREES. LOW AREAS IN AND AROUND THE ARKANSAS RIVER MAY
  REACH DOWN INTO THE MID 20S. SEVERAL AREAS...ESPECIALLY IN
  EXPOSED WIND-PRONE LOCATIONS...WILL REMAIN ABOVE FREEZING
  THROUGHOUT THE NIGHT.

* IMPACT...FREEZING TEMPERATURES ARE EXPECTED OVER MANY AREAS IN
  THE WARNED AREA. PROTECT PLANTS AND EXPOSED IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
4 follow-up statements
241 
WWUS75 KPUB 052046
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT SAT OCT 5 2013

COZ083-086>089-093>099-060300-
/O.CON.KPUB.FZ.W.0009.131006T0800Z-131006T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
246 PM MDT SAT OCT 5 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

* LOCATIONS...EASTERN FREMONT COUNTY...PUEBLO COUNTY BELOW 6300 
  FT...HUERFANO COUNTY BELOW 7500 FT...LAS ANIMAS COUNTY BELOW 
  7500 FEET...CROWLEY COUNTY...OTERO COUNTY...KIOWA COUNTY... 
  PROWERS COUNTY...BENT COUNTY...AND BACA COUNTY. THIS INCLUDES 
  CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD... 
  ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM... EADS...LAMAR...LAS 
  ANIMAS...SPRINGFIELD AND ROCKY FORD. 

* LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 28
  AND 34 DEGREES. LOW AREAS IN AND AROUND THE ARKANSAS RIVER MAY
  REACH DOWN INTO THE MID 20S. SEVERAL AREAS...ESPECIALLY IN
  EXPOSED WIND-PRONE LOCATIONS...MAY REMAIN ABOVE FREEZING
  THROUGHOUT THE NIGHT.

* IMPACT...FREEZING TEMPERATURES ARE EXPECTED OVER MANY AREAS IN 
  THE WARNED AREA. PROTECT PLANTS AND EXPOSED IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
820 
WWUS75 KPUB 060216
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT SAT OCT 5 2013

COZ083-086>089-093>099-060830-
/O.CON.KPUB.FZ.W.0009.131006T0800Z-131006T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
816 PM MDT SAT OCT 5 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

* LOCATIONS...EASTERN FREMONT COUNTY...PUEBLO COUNTY BELOW 6300 
  FT...HUERFANO COUNTY BELOW 7500 FT...LAS ANIMAS COUNTY BELOW 
  7500 FEET...CROWLEY COUNTY...OTERO COUNTY...KIOWA COUNTY... 
  PROWERS COUNTY...BENT COUNTY...AND BACA COUNTY. THIS INCLUDES 
  CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD... 
  ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM... EADS...LAMAR...LAS 
  ANIMAS...SPRINGFIELD AND ROCKY FORD. 

* LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 
  28 AND 34 DEGREES. LOW AREAS IN AND AROUND THE ARKANSAS RIVER 
  MAY REACH DOWN INTO THE MID 20S. SEVERAL AREAS...ESPECIALLY IN 
  EXPOSED WIND-PRONE LOCATIONS...MAY REMAIN ABOVE FREEZING 
  THROUGHOUT THE NIGHT. 

* IMPACT...FREEZING TEMPERATURES ARE EXPECTED OVER MANY AREAS IN 
  THE WARNED AREA. PROTECT PLANTS AND EXPOSED IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
517 
WWUS75 KPUB 060754
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
154 AM MDT SUN OCT 6 2013

COZ083-086>089-093>099-061400-
/O.CON.KPUB.FZ.W.0009.131006T0800Z-131006T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
154 AM MDT SUN OCT 6 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATIONS...EASTERN FREMONT COUNTY...PUEBLO COUNTY BELOW 6300
  FT...HUERFANO COUNTY BELOW 7500 FT...LAS ANIMAS COUNTY BELOW
  7500 FEET...CROWLEY COUNTY...OTERO COUNTY...KIOWA COUNTY...
  PROWERS COUNTY...BENT COUNTY...AND BACA COUNTY. THIS INCLUDES
  CANON CITY...PENROSE...PUEBLO...WALSENBURG...TRINIDAD...
  ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM... EADS...LAMAR...LAS
  ANIMAS...SPRINGFIELD AND ROCKY FORD.

* LOW TEMPERATURES THIS MORNING ARE EXPECTED TO RANGE BETWEEN 28
  AND 34 DEGREES. LOW AREAS IN AND AROUND THE ARKANSAS RIVER MAY
  REACH DOWN INTO THE MID 20S. SEVERAL AREAS...ESPECIALLY IN
  EXPOSED WIND-PRONE LOCATIONS...MAY REMAIN ABOVE FREEZING
  THROUGHOUT THE NIGHT.

* IMPACT...FREEZING TEMPERATURES ARE EXPECTED OVER MANY AREAS IN
  THE WARNED AREA. PROTECT PLANTS AND EXPOSED IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
317 
WWUS75 KPUB 061346
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
746 AM MDT SUN OCT 6 2013

COZ083-086>089-093>099-061500-
/O.CAN.KPUB.FZ.W.0009.000000T0000Z-131006T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
746 AM MDT SUN OCT 6 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. 

CURRENT TEMPERATURES ACROSS THE AREA ARE IN THE LOWER TO MID 30S
AND ARE EXPECTED TO CONTINUE TO WARM THROUGH THE REST OF THE
MORNING...ALLOWING FOR THE FREEZE WARNING TO CANCELED. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 9:20 AM MDT, 13 minutes earlier.

Area forecast discussion, Oct 5, 9:20 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
920 AM MDT SAT OCT 5 2013

.UPDATE...
ISSUED AT 912 AM MDT SAT OCT 5 2013

ISSUED ANOTHER FREEZE WARNING FOR ALL OF THE PLAINS...EXCEPT EL
PASO COUNTY. I EXPECT MOST OF THE PLAINS TO REACH BETWEEN 28 AND
34 DEGREES LATE TONIGHT/EARLY TOMORROW MORNING. FROST WILL LIKELY
NOT OCCUR DUE TO THE HIGH T/TD SPREADS. A FEW AREAS ALONG THE
IMMEDIATE RIVER BOTTOM MAY REACH INTO THE MID 20S.

THE REASON WHY EL PASO COUNTY IS NOT IN THE NEW WARNING IS THAT
THEY HAD A HARD FREEZE (<28F ACROSS MOST OF THE COUNTY) LAST
NIGHT. HODANISH

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 402 AM MDT SAT OCT 5 2013

EXITING STORM SYSTEM WAS OVER CENTRAL SD THIS MORNING...BUT WRAP
AROUND LIGHT SNOW SHOWERS WERE CONTINUING OVR PORTIONS OF THE
CENTRAL CO MTS.  CLOUDS AND RADAR ECHOES WERE COVERING THE SOUTHEAST
CORNER OF THE STATE.  HAVE NOT SEEN ANY PCPN REPORTS ASSOCIATED WITH
THE ECHOES IN SERN CO...ALTHOUGH OBS ARE LACKING...BUT DID SEE SOME
LIGHT RAIN BEING REPORTED IN EXTREME NERN NM EARLIER.

HAVE BEEN SEEING TEMPS IN THE 20S OVR NRN EL PASO COUNTY THIS
MORNING FOR THE LAST FEW HOURS SO THE FREEZE WARNING HAS VERIFIED IN
THIS AREA ALREADY.  SO FAR READINGS IN SRN EL PASO COUNTY HAVE BEEN
IN THE UPR20S TO AROUND 30. FROM THE PUEBLO AREA SOUTH TO THE NEW
MEXICO BORDER TEMPS HAVE BEEN FROM AROUND 30 TO THE MID 30S...WHILE
FARTHER EAST TEMPS WERE IN THE UPR 30S TO AROUND 40...WITH CLOUDS
HELPING TO KEEP TEMPS FROM DROPPING.  STILL HAVE PLENTY OF TIME THIS
MORNING FOR TEMPS TO DROP EVEN MORE AND WL LEAVE FREEZE WARNING AS IT IS.

MODELS INDICATE A DECREASE IN THE CLOUDS OVR SERN CO OCCURRING LATER
THIS MORNING...BUT WE COULD CONTINUE TO SEE SOME LIGHT SNOW SHOWERS
OVER PORTIONS OF THE CENTRAL MTS...MAINLY OVR LAKE COUNTY...INTO THE
EARLY MORNING HOURS SO WL KEEP SOME ISOLD POPS IN THAT AREA...ENDING
BY MIDMORNING.  MODERATE NORTHERLY FLOW ALOFT WL BE OVR THE AREA
TODAY ON THE BACK SIDE OF THAT UPR LOW. SHOULD HAVE SOME BREEZY N TO
NW SFC WINDS TODAY ESPECIALLY OVR THE HIGH COUNTRY AND THE SERN
PLAINS.  COOL AIR WL REMAIN IN PLACE AND THUS HIGH TEMPS TODAY WL BE
ABOUT 10-15 DEGREES BELOW SEASONAL AVERAGES.

TONIGHT THE FORECAST AREA WL BE BETWEEN AN UPR RIDGE OVR NV AND THE
STRONG UPR LOW WHICH WL BE CENTERED OVR IA...AND THE WINDS WL
DECREASE.  SKIES TONIGHT SHOULD BE CLEAR OR MOSTLY CLEAR AND TEMPS
WL BE COOL. THE SERN PLAINS WL PROBABLY HAVE LOWS AROUND FREEZING.
WL NOT ISSUE ANY  FREEZE/FROST HIGHLIGHTS AT THIS TIME SINCE WE WL
HAVE TO WAIT AND SEE WHAT LOW TEMPS END UP BEING THIS MORNING AND
WHAT AREAS MAY OR MAY NOT NEED ADDITIONAL FREEZE/FROST HIGHLIGHTS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 402 AM MDT SAT OCT 5 2013

SUNDAY-TUESDAY NIGHT...NO BIG CHANGES TO CURRENT FORECAST AS
NORTHWEST FLOW ALOFT ACROSS THE STATE SUNDAY MODERATES AND BECOMES
MORE WESTERLY THROUGH THE DAY MONDAY...AS A TRANSITORY RIDGE BUILDS
ACROSS THE STATE. FLOW ALOFT BECOMES MORE SOUTHWEST AND SLOWLY
INCREASES THROUGH TUESDAY NIGHT...AS EASTERN PACIFIC ENERGY DIGS
ACROSS THE WEST COAST. THIS WILL KEEP WARM AND DRY WEATHER IN PLACE
ACROSS THE AREA THROUGH THE PERIOD WITH HIGHS BACK ABOVE SEASONAL
AVERAGES FOR MONDAY AND TUESDAY.

WEDNESDAY-FRIDAY...LATEST MODELS COMING INTO BETTER AGREEMENT FOR
THE LATER PART OF NEXT WEEK...AS PACIFIC ENERGY CUTS OFF ACROSS
GREAT BASIN WEDNESDAY AND THEN LIFTS OUT ACROSS NORTHWESTERN
COLORADO THURSDAY AND INTO EASTERN WYOMING ON FRIDAY. MOVEMENT
OF THIS SYSTEM LOOKS TO BRING A QUICK SHOT OF RAIN AND HIGHER
ELEVATION SNOW TO AREAS ALONG AND WEST OF THE CONTDVD THURSDAY AND
THURSDAY NIGHT WITH MORE SCATTERED PRECIPITATION EXPECTED ACROSS
THE REST OF THE HIGHER TERRAIN. FURTHER EAST...STRONG DOWNSLOPE
FLOW LOOKS TO LIMIT PRECIPITATION ACROSS THE I-25 CORRIDOR...THOUGH
MAY SEE A FEW STRONGER THUNDERSTORMS ACROSS THE FAR SE PLAINS LATE
THURSDAY AFTERNOON AND EVENING...AS DEVELOPING SOUTHERLY FLOW
AHEAD OF THE ASSOCIATED COLD FRONT ADVECTS LOW LEVEL MOISTURE INTO
THE REGION. COOLER AND DRIER WEATHER EXPECTED ON FRIDAY BEHIND
PARTING SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 402 AM MDT SAT OCT 5 2013

VFR CONDITIONS CAN BE EXPECTED AT KCOS...KPUB AND KALS THROUGH THE
PERIOD.  KCOS AND KPUB SHOULD SEE SOME BREEZY NORTHWEST WINDS LATER
THIS MORNING AND THRU THE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 9 AM MDT SUNDAY FOR COZ083-086>089-
093>099.

&&

UPDATE...HODANISH
SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Oct 5, 6:25 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
625 AM MDT SAT OCT 5 2013

COZ058>089-093>099-061230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
625 AM MDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOW TEMPERATURES WILL BE IN THE 20S TO AROUND 30 DEGREES ALONG THE
INTERSTATE 25 CORRIDOR AND POSSIBLY OVER CROWLEY...OTERO AND EASTERN
LAS ANIMAS COUNTIES EARLY THIS MORNING. THESE COLD TEMPERATURES WILL
CAUSE DAMAGE TO TENDER VEGETATION THAT IS NOT PROTECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN
THURSDAY AND FRIDAY...AS A WEATHER SYSTEM MOVES ACROSS THE STATE.
THIS SYSTEM MAY ALSO HELP TO DEVELOP A FEW THUNDERSTORMS ACROSS
THE FAR SOUTHEAST PLAINS LATE THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

Nearby

Freeze Warnings in Colorado, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.